Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Modules and quadratic forms over polynomial algebras


Authors: M.-A. Knus and M. Ojanguren
Journal: Proc. Amer. Math. Soc. 66 (1977), 223-226
MSC: Primary 13F20; Secondary 15A63
DOI: https://doi.org/10.1090/S0002-9939-1977-0498534-4
MathSciNet review: 0498534
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a finite dimensional division algebra over a field k. Projective $ D[x,y]$-modules of rank $ \geqslant 2$ are free. Projective ideals of $ D[x,y]$, D a quaternionic division algebra, which are not free, are used to construct regular quadratic $ k[x,y]$-modules which are not extended from k.


References [Enhancements On Off] (What's this?)

  • [1] G. Ancochea, On semi-automorphisms of division algebras, Ann. of Math. 48 (1947), 147-153. MR 0018642 (8:310c)
  • [2] H. Bass, Algebraic K-theory, Benjamin, New York, 1968. MR 0249491 (40:2736)
  • [3] A. Grothendieck, Le groupe de Brauer. I, Dix exposés sur la cohomologie des schémas, North-Holland, Amsterdam, 1968.
  • [4] N. Jacobson, Some groups of transformations defined by Jordan algebras. I, J. Reine Angew. Math. 201 (1959), 178-195. MR 0106936 (21:5666)
  • [5] M. Knebusch, Grothendieck-und Wittringe von nichtausgearteten symmetrischen Bilinearformen, Sitzungsber. Heidel. Akad. Wiss. Math. Natur. Kl. (1969/70), 89-157. MR 0271118 (42:6001)
  • [6] M.-A. Knus and M. Ojanguren, Théorie de la descente et algèbres d'Azumaya, Lecture Notes in Math. vol. 389, Springer, Berlin and New York, 1974. MR 0417149 (54:5209)
  • [7] T. Y. Lam, Algebraic theory of quadratic forms, Benjamin, New York, 1973. MR 0396410 (53:277)
  • [8] M. Ojanguren and R. Sridharan, Cancellation of Azumaya algebras, J. Algebra 18 (1971), 501-505. MR 0276271 (43:2018)
  • [9] S. Parimala, Failure of a quadratic analogue of Serre's conjecture, Bull. Amer. Math. Soc. 82 (1976), 962-964. MR 0419427 (54:7448)
  • [10] D. Quillen, Projective modules over polynomial algebras, Invent. Math. 36 (1976), 167-171. MR 0427303 (55:337)
  • [11] M. S. Raghunathan, Principal bundles on affine space, Bombay, 1976 (preprint). MR 541022 (82g:14021)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F20, 15A63

Retrieve articles in all journals with MSC: 13F20, 15A63


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0498534-4
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society